Alert archive / West Virginia / Wind Advisories in 2020
Wind Advisory 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Jan 8, 2020, 3:47 AM EST for Tucker County, West Virginia. It took effect at Jan 8, 2020, 7:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2020, 3:47 AM EST (08:47 UTC)
- In effect from
- Jan 8, 2020, 7:00 AM EST
- Expired
- Jan 8, 2020, 3:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2241 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765 WWUS71 KPBZ 080847 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 347 AM EST Wed Jan 8 2020 MDZ001-WVZ514-081700- /O.NEW.KPBZ.WI.Y.0001.200108T1200Z-200108T2000Z/ Garrett-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Davis, Thomas, and Canaan Valley 347 AM EST Wed Jan 8 2020 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Maryland, Garrett County. In West Virginia, Eastern Tucker County. * WHEN...From 7 AM this morning to 3 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
729 WWUS71 KPBZ 081631 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1131 AM EST Wed Jan 8 2020 MDZ001-WVZ514-082000- /O.CON.KPBZ.WI.Y.0001.000000T0000Z-200108T2000Z/ Garrett-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Davis, Thomas, and Canaan Valley 1131 AM EST Wed Jan 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph. * WHERE...In Maryland, Garrett County. In West Virginia, Eastern Tucker County. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
166 WWUS71 KPBZ 081932 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 232 PM EST Wed Jan 8 2020 MDZ001-WVZ514-082045- /O.EXP.KPBZ.WI.Y.0001.000000T0000Z-200108T2000Z/ Garrett-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Davis, Thomas, and Canaan Valley 232 PM EST Wed Jan 8 2020 ...WIND ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON... Strong wind will continue to subside this afternoon as the surface pressure gradient weakens, though breezy conditions may last into the evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 1:55 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jan 8, 1:55 AM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
155 AM EST Wed Jan 8 2020
.SYNOPSIS...
A cold front will result in scattered snow showers and snow bands
today along with a brief shot of cold temperatures. Dry and milder
weather on Thursday with high pressure. Friday and Saturday will be
wet and unseasonably warm.
&&
.NEAR TERM /THROUGH TODAY/...
A cold front will drop south across the region this morning, bringing
snow showers and some snow bands. With the wind direction, and
moisture profile, it looks like the I-80 corridor and ridge tops will
be the areas most likely to see appreciable accumulations. Model
data is pointing toward a range of 1 to 3 inches, with some isolated
higher amounts possible along the northern edge of the forecast area.
Latest model data is showing a slower progress of the cold advection,
with a wide spread between mid-level isotherms. The best upper level
support will not be diving southward behind the boundary, but rather
will be situated to the west, waiting to swing through once the front
exits. Soundings are very unstable, however dry air is undercutting
the buoyant layer, and optimal inversion heights look to be short
lived and well behind FROPA. The snow growth zone does not fall
enough to reach the saturated layer until after the front passes. All
of this is limiting the squall potential today. Still think the best
place for any true squalls will be in the I-80 corridor,
particularly once the winds aloft become more favorable.
The unstable atmosphere will allow for mixing heights to briefly rise
late this morning and into the afternoon increasing the threat for a
period of gusty winds.
The passage of the 850mb thermal trough, as well as increasing high
pressure, should cut off virtually all of the snow shower activity
by early this evening.
High temperatures will likely be achieved in the morning hours due
to the strong ongoing cold advection.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
High pressure, and a passing upper ridge axis, will keep conditions
dry on Thursday. The passing surface high and mainly clear skies
tonight will promote below normal temperatures. However, warm
advection will take over on Thursday, pushing temperatures back above
normal once again. WSW flow aloft will allow mid and upper level
moisture to increase, prompting a corresponding slow uptick in cloud
cover.
Rain moves back into the region on Friday. Still some uncertainty
where the axis of heavier rain will setup, although each run is
looking more like it will be north and west of the region.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The upper flow pattern amplifies significantly across the CONUS this
weekend, with eastern ridging building in response to a deepening
Rockies/Plains trough. The resulting deep SW flow is still expected
to produce rain through Saturday night. However, most deterministic
and ensemble guidance continues to trend the axis of heaviest QPF to
the north and west of our region. While the high water threat is
decreasing, a soaking rain is still expected for much of the area.
Unseasonable warmth on Saturday, possibly approaching or exceeding
records highs. Details are in the Climate section below.
A brief dry break of roughly 24 hours is possible Sunday afternoon
through Monday afternoon, before a new southern stream system returns
rain chances Monday night and Tuesday. Temperatures will remain above
normal.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
VFR conditions is expected to prevail for the next few hours before
a cold front passes through the region. Scattered snow bands is
expected to bring MVFR conditions for FKL/DUJ terminals throughout
the morning. With drier air moving into eastern Ohio, VFR ceilings
may hold for PIT and terminals to the south.
Snow showers will quickly diminish early afternoon, though FKL/DUJ
may see light snow persist for a couple of hours thereafter. Return
to VFR with gusty W/WNW wind is expected at most sites by mid-
afternoon.
.Outlook...
A prolonged period of flight restrictions with rain is then expected
late this week and into the weekend.
&&
.CLIMATE...
Fri and Sat will see anomalous warmth. Seasonal average maximum
temperature is 36F and average minimum temperature is 21F.
Below are record maxima and currently forecasted maxima for Fri and
Sat at various climatic sites around the region:
SITE RECORD FCST
HIGH TEMP HIGH TEMP
FRI SAT / FRI SAT
---------------------------------------------------------
Pittsburgh........60F (1924) 68F (1890).......53F 64F
Zanesville........61F (1939) 64F (2018).......55F 65F
Morgantown........73F (1946) 70F (1880).......56F 68F
Wheeling..........63F (1946) 64F (2018).......57F 64F
New Philadelphia..55F (2000) 63F (2018).......55F 64F
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&Hazardous weather outlook, Jan 7, 3:51 PM EST, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 351 PM EST Tue Jan 7 2020 MDZ001-WVZ512>514-082100- Garrett-Eastern Preston-Western Tucker-Eastern Tucker- 351 PM EST Tue Jan 7 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for western Maryland and northern West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Widespread rain starting Friday through Saturday could lead to isolated instances of high water and small-stream flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076- WVZ001>004-012-021-509>511-082100- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny-Washington- Greene-Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- 351 PM EST Tue Jan 7 2020 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Widespread rain starting Friday through Saturday could lead to isolated instances of high water and small-stream flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ007>009-013>016-022-023-082100- Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Armstrong- Indiana- 351 PM EST Tue Jan 7 2020 This Hazardous Weather Outlook is for northwest Pennsylvania and western Pennsylvania. .DAY ONE...This afternoon and tonight. Snow showers and squalls, with rapid drops in visibility and quick accumulation, likely will impact the I-80 corridor late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Snow showers and squalls, with rapid drops in visibility and quick accumulation, will likely continue to impact the I-80 corridor through Wednesday morning. Widespread rain starting Friday through Saturday could lead to isolated instances of high water and small-stream flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 8, 3:11 AM EST, 36 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
311 AM EST Wed Jan 8 2020
PAZ007>009-013>016-022-080930-
Armstrong-Jefferson-Forest-Butler-Clarion-Venango-Lawrence-Mercer-
311 AM EST Wed Jan 8 2020
...A LINE OF SNOW SHOWERS WILL AFFECT SOUTHEASTERN
MERCER...VENANGO...NORTHERN LAWRENCE...NORTHERN
BUTLER...JEFFERSON...NORTHERN ARMSTRONG...CLARION AND FOREST
COUNTIES...
At 310 AM EST, a line of snow showers was located near Marienville
to near Grove City. Movement was east at 30 mph. Reduction in
visibility and a quick accumulation of snow on roads are expected.
Locations impacted include...
New Castle... Oil City...
Grove City... Franklin...
Clarion... Brookville...
Marienville... Knox...
Rimersburg... Sugarcreek...
Slippery Rock... Reynoldsville...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 105 and 120.
Interstate 80 in Pennsylvania between mile markers 17 and 96.
Interstate 376 in Pennsylvania between mile markers 9 and 13.
LAT...LON 4144 7896 4145 7906 4142 7907 4142 7909
4134 7909 4135 7902 4138 7897 4126 7874
4123 7873 4120 7874 4120 7877 4113 7880
4102 7881 4101 8048 4162 7961 4163 7896
TIME...MOT...LOC 0810Z 288DEG 25KT 4146 7918 4111 8017The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 10:08 AM EST | Special Weather Statement | PBZ | Hancock | 52 min |
Nearby
Wind Advisories in West Virginia, 2020Wind Advisories in Maryland, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.